Alert archive / Louisiana / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 29, NWS Shreveport, LA

March 12, 2001Caldwell Parish, LaSalle Parish, Louisiana

NWS Shreveport, LA issued this severe thunderstorm warning at Mar 12, 2001, 6:29 AM CST for Caldwell Parish, LaSalle Parish, Louisiana. It was in force for 61 min. 1 report came from inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.

The facts

Issued
Mar 12, 2001, 6:29 AM CST (12:29 UTC)
Expired
Mar 12, 2001, 7:30 AM CST
In force
61 min
Issued by
NWS Shreveport, LA
Area
Whole counties; the outline is the Mesonet’s reconstruction

Counties Caldwell Parish, LA, LaSalle Parish, LA

The radar

The Ft Polk radar (KPOE), 151 km from the middle of the area, began a volume at 12:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 12, 7:15 AM CSTThunderstorm WindWisner, LASeveral trees and power lines were blown down.

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 12, 3:30 AM CSTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Shreveport, LA (KSHV), launched 12:00Z, 0.5 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2001-03-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2001-03-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -289 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
877 m above ground
0-6 km bulk shear
62 kt
0-1 km storm-relative helicity
-289 m²/s²
0-3 km storm-relative helicity
-296 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KSHV 121230
SVRSHV
LAC021-059-073-121330-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
629 AM CST MON MAR 12 2001

THE NATIONAL WEATHER SERVICE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CALDWELL PARISH IN NORTH CENTRAL LOUISIANA
  LA SALLE PARISH IN NORTH CENTRAL LOUISIANA
  OUACHITA PARISH IN NORTH CENTRAL LOUISIANA

* UNTIL 730 AM CST

* AT 629 AM CST...THE SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER   
  RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS FROM 9 MILES WEST 
  OF CLAIBORNE TO 19 MILES SOUTHEAST OF WINNFIELD...MOVING EAST AT 
  45 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  BROWNSVILLE-BAWCOMVILLE...CLAIBORNE AT 635 AM CST
  MONROE...RICHWOOD AT 645 AM CST

THIS THUNDERSTORM WILL PRODUCE STRONG DAMAGING WINDS UP TO 60 MPH. 
IF YOU ARE OUTSIDE...HEAD FOR A STRONG BUILDING. BOATERS ON AREA 
LAKES SHOULD HEAD FOR PORT OR A SHELTER.

REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE
THUNDERSTORM WARNING FOR...
  CALDWELL PARISH IN NORTH CENTRAL LOUISIANA
  LA SALLE PARISH IN NORTH CENTRAL LOUISIANA
  OUACHITA PARISH IN NORTH CENTRAL LOUISIANA
UNTIL 730 AM CST.

LAT...LON 3259 9233 3230 9229 3200 9230 3169 9235
          3175 9155 3204 9153 3232 9154 3269 9158

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 12, 2:45 AM CST, 3 hours 44 minutes earlier.

Area forecast discussion, Mar 12, 2:45 AM CST, 3 hours 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
245 AM CST MON MAR 12 2001

MODELS ARE IN DECENT AGREEMENT WITH RESPECT TO THE NEXT COUPLE OF
SYSTEMS TO AFFECT OUR AREA...THIS MORNING AND WED NIGHT INTO THU.
LINE OF STRONG THUNDERSTORMS HAS FORMED THIS MORNING OVER CENTRAL
TEXAS...ALONG THE NOSE OF THE MID/UPR LEVEL DRY PUNCH. THE 06Z ETA
PICKED UP ON THIS DEVELOPMENT PRETTY WELL...AND CARRIES 1/2 INCH OR
BETTER QPF ACROSS MUCH OF THE CWFA. HIGH POPS LOOK LIKE A GOOD BET
FOR TODAY...WITH CLEARING BY LATE IN THE DAY. DRY CONDITIONS WILL
SETTLE OVER THE AREA FOR TUESDAY INTO WEDNESDAY...WITH THE NEXT
SYSTEM APPROACHING WED NIGHT. ETA AND AVN ARE IN GOOD AGREEMENT ON
THE POSITIONING OF THIS SYSTEM AT 60 HRS...SO THERE IS PRETTY HIGH
CONFIDENCE FOR UNSETTLED WEATHER MID TO LATE WEEK.

ALL AVAILABLE TEMP GUIDANCE INDICATES SOME VERY MILD TEMPERATURES
THROUGH THIS PERIOD. WILL STICK VERY NEAR FWC/MAV GUIDAaNCE THRU THE
PERIOD.      05

PRELIMS...
SHV 76/47/73/45 8000
MLU 76/48/72/45 8200
TXK 73/45/70/43 8000
TYR 75/45/73/46 4000
LFK 78/47/76/47 6000

.SHV...NONE.

In the hours before

Local storm report, Mar 12, 5:31 AM CST, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT, LA
531 AM CST MON MAR 12 2001

TIME(CST)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0238 AM    TYLER                     TX   .75 INCH HAIL
03/12/01   SMITH                          REPORTED BY LAW
                                          ENFORCEMENT

0245 AM    3 N TYLER                 TX   WIND DAMAGE
03/12/01   SMITH                          MOBILE HOME FLIPPED OVER
                                          AND TREES DOWN REPORTED BY
                                          LAW ENFORCEMENT

0305 AM    LIBERTY CITY              TX   .75 INCH HAIL
03/12/01   GREGG                          REPORTED BY LAW
                                          ENFORCEMENT

0325 AM    DAINGERFIELD              TX   .75 INCH HAIL
03/12/01   MORRIS                         REPORTED BY LAW
                                          ENFORCEMENT

0328 AM    PITTSBURG                 TX   .75 INCH HAIL
03/12/01   CAMP                           REPORTED BY LAW
                                          ENFORCEMENT

0320 AM    EAST MOUNTAIN             TX   1.75 INCH HAIL
03/12/01   UPSHUR                         REPORTED BY LAW
                                          ENFORCEMENT
Local storm report, Mar 12, 6:20 AM CST, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
620 AM CST MON MAR 12 2001

TIME(CST)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....PARISH/COUNTY LOCATION....

0320 AM    EAST MOUNTAIN             TX   1.75 INCH HAIL
03/12/01   UPSHUR                         REPORTED BY LAW
                                          ENFORCEMENT.

0325 AM    DAINGERFIELD              TX   .75 INCH HAIL
03/12/01   MORRIS                         REPORTED BY LAW
                                          ENFORCEMENT.

0328 AM    PITTSBURG                 TX   .75 INCH HAIL
03/12/01   CAMP                           REPORTED BY LAW
                                          ENFORCEMENT.

0345 AM    TATUM                     TX   60 MPH TSTM GUST
03/12/01   PANOLA                         TREES AND POWER LINES DOWN
                                          IN TATUM.  ROOF BLOWN OFF
                                          MOBILE HOME. REPORTED BY
                                          LAW ENFORCEMENT.

0345 AM    TATUM                     TX   60 MPH TSTM GUST
03/12/01   RUSK                           TREES AND POWER LINES DOWN
                                          IN TATUM. REPORTED
                                          BY LAW ENFORCEMENT.

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 12, 4:10 AM CSTSevere Thunderstorm WarningSHVCaddo65 min
Mar 12, 4:27 AM CSTSevere Thunderstorm WarningSHVBossier63 min
Mar 12, 4:31 AM CSTSevere Thunderstorm WarningSHVGrant, LaSalle59 min
Mar 12, 5:35 AM CSTSevere Thunderstorm WarningSHVNatchitoches, Winn55 min
Mar 12, 6:29 AM CSTSevere Thunderstorm WarningSHVOuachita61 min

Nearby

Severe Thunderstorm Warnings in Louisiana, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.